Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 14, NWS Buffalo, NY

February 5, 2010

NWS Buffalo, NY issued this small craft advisory at Feb 5, 2010, 3:11 PM EST. It took effect at Feb 5, 2010, 7:00 PM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2010, 3:11 PM EST (20:11 UTC)
In effect from
Feb 5, 2010, 7:00 PM EST
Expired
Feb 6, 2010, 9:00 PM EST
In force
26 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WHUS71 KBUF 052011
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
311 PM EST FRI FEB 5 2010


.SMALL CRAFT ADVISORIES TONIGHT INTO SATURDAY.

LEZ040-041-060415-
/O.NEW.KBUF.SC.Y.0014.100206T0200Z-100206T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
311 PM EST FRI FEB 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST
SATURDAY. 

.SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-060415-
/O.NEW.KBUF.SC.Y.0014.100206T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
311 PM EST FRI FEB 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST
SATURDAY. 

.SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-060415-
/O.NEW.KBUF.SC.Y.0014.100206T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
311 PM EST FRI FEB 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST
SATURDAY. 

SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-060415-
/O.NEW.KBUF.SC.Y.0014.100206T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
311 PM EST FRI FEB 5 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 PM EST
SATURDAY. 

SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
748 
WHUS71 KBUF 060252
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
952 PM EST FRI FEB 5 2010

.SMALL CRAFT ADVISORIES TONIGHT INTO SATURDAY.

LEZ040-041-060400-
/O.CAN.KBUF.SC.Y.0014.000000T0000Z-100206T2100Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
952 PM EST FRI FEB 5 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 
 
BRISK NORTHEAST WINDS WILL GUSTS UP TO 25 KNOTS OVERNIGHT...BUT
THE AMOUNT OF ICE COVER ON THE LAKE WILL KEEP WAVES BELOW THE
CRITERIA NEEDED FOR A SMALL CRAFT ADVISORY.


$$

LOZ042-061100-
/O.CON.KBUF.SC.Y.0014.000000T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
952 PM EST FRI FEB 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST SATURDAY.

.SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-061100-
/O.CON.KBUF.SC.Y.0014.000000T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
952 PM EST FRI FEB 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST SATURDAY.

SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-061100-
/O.CON.KBUF.SC.Y.0014.000000T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
952 PM EST FRI FEB 5 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST SATURDAY.

SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
733 
WHUS71 KBUF 060913
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
413 AM EST SAT FEB 6 2010

.SMALL CRAFT ADVISORIES TONIGHT INTO SATURDAY.

LOZ042-061715-
/O.CON.KBUF.SC.Y.0014.000000T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
413 AM EST SAT FEB 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

.SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-061715-
/O.CON.KBUF.SC.Y.0014.000000T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
413 AM EST SAT FEB 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-061715-
/O.CON.KBUF.SC.Y.0014.000000T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
413 AM EST SAT FEB 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
631 
WHUS71 KBUF 062032
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
332 PM EST SAT FEB 6 2010

.SMALL CRAFT ADVISORIES TONIGHT INTO SATURDAY.

LOZ042-070200-
/O.CON.KBUF.SC.Y.0014.000000T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
332 PM EST SAT FEB 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

.SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-070200-
/O.CON.KBUF.SC.Y.0014.000000T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
332 PM EST SAT FEB 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-070200-
/O.CON.KBUF.SC.Y.0014.000000T0000Z-100207T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
332 PM EST SAT FEB 6 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

SMALL CRAFT ADVISORY TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 1:02 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 5, 1:02 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
102 PM EST FRI FEB 5 2010

.SYNOPSIS...
TRANQUIL WINTER WEATHER WILL PREVAIL ACROSS WESTERN AND CENTRAL
NEW YORK THROUGH THE WEEKEND AND EARLY NEXT WEEK. A MAJOR SNOWSTORM
WILL PASS BY TO OUR SOUTH TONIGHT AND SATURDAY WITH ONLY A
CHANCE FOR A LITTLE LIGHT SNOW NEAR THE PENNSYLVANIA LINE. COLDER
WEATHER WILL THEN FOLLOW SUNDAY AND MONDAY ON A NORTHERLY FLOW WITH
NOTHING MORE THAN A FEW SNOW SHOWERS SOUTH AND SOUTHEAST OF LAKE
ONTARIO. THE NEXT THREAT FOR ANY GENERAL SNOW WOULD BE AROUND NEXT
WEDNESDAY AS LOW PRESSURE MOVES EAST ACROSS THE GREAT LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
CONVERGENCE ALONG A WEAK SFC TROUGH SITUATED ACROSS NORTHERN LAKE
ONTARIO AND THE NORTH COUNTRY OF NEW YORK STATE YIELD A FEW SNOW
SHOWERS THIS MORNING. AS THE LIFT ASSOCIATED WITH THIS TROUGH
DIMINISHES AND THE TROUGH WEAKENS THROUGH THE MORNING HOURS THESE
SNOW SHOWERS WILL CONTINUE TO TAPER TO JUST SCATTERED SNOW FLURRIES.

IN ADVANCE OF THE SE STORM SKIES WILL BE CLOUDY ACROSS
SOUTHWESTERN NEW YORK TO PARTLY CLOUDY ACROSS EASTERN LAKE ONTARIO
REGION. TEMPERATURES RISING THIS AFTERNOON INTO THE UPPER 20S TO
AROUND FREEZING.

PREVIOUS DISCO AS FOLLOWS...

TODAY...THERE IS A WEAK SFC TROUGH OVER NORTHERN NEW YORK BETWEEN
HIGH PRESSURE NORTH OF LK SUPERIOR AND HIGH PRESSURE OFF THE MID
ATLANTIC COAST. IR SATELLITE PICTURES SHOW AN AREA OF LOWER CLOUDS
DROPPING SE FROM SOUTHERN ONTARIO ACROSS LK ONTARIO AS OF 08Z.
MEANWHILE, MID TO HIGH LVL CLOUDS ARE SPREADING NE FROM THE OHIO
VALLEY WELL AHEAD OF LOW PRESSURE OVER THE SOUTHEASTERN STATE.
THERE WILL BE VARYING AMOUNTS OF CLOUDS TODAY OVER THE REGION WITH
THE MOST CLOUDINESS ACROSS THE SOUTHERN TIER BUT THE HIGH PRESSURE
AREAS SHOULD KEEP DRY WEATHER OVER THE CWA TODAY.

BY THIS EVENING, THE UPPER LOW ASSOCIATED WITH THE STORM SYSTEM OVER
THE SE STATES WILL BE OVER THE LOWER OHIO VALLEY. IT STILL LOOKS
LIKE WE SHOULD MISS THE HUGE SNOWSTORM WHICH LOOKS TO BURY THE MID
ATLANTIC STATES. DEEPENING LOW PRESSURE ALONG THE SOUTH CAROLINA
COAST IS FORECAST TO MOVE NORTH JUST OFF THE VIRGINIA COAST BY 12Z
SAT WHILE ANOTHER LOW OVER TENNESSEE AND KENTUCKY, SLOWLY MOVES EAST
OVERNIGHT. MOISTURE AHEAD OF THESE SYSTEMS IS EXPECTED TO SPREAD NE
UP THE OHIO VALLEY INTO OHIO AND WESTERN PENNSYLVANIA BY THIS
EVENING. THE LEADING EDGE OF THE SNOW WILL THEN RUN INTO A STRONG
UPPER LEVEL CONFLUENT ZONE EXTENDING FROM SOUTHERN ONTARIO AND
WESTERN NEW YORK OVER TO NEW ENGLAND. THIS WILL BLOCK FURTHER
NORTHWARD PUSH OF THE PRECIPITATION INTO WESTERN NEW YORK. AT THIS
TIME WILL ONLY BRING IN A CHANCE OF LIGHT SNOW TO THE SOUTHERN TIER
TONIGHT. NE WINDS WILL STRENGTHEN TONIGHT BETWEEN THE HIGH TO OUR
NORTH AND THE STORM SYS TO OUR SOUTH. THERE COULD BE ENOUGH LOW
LEVEL MOISTURE IN THE NE FLOW OFF LAKE ONTARIO FOR A CHANCE OF SOME
FLURRIES OVERNIGHT FOR AREAS SOUTH OF LAKE ONTARIO. ACROSS THE
EASTERN LAKE ONTARIO COUNTIES THE HIGH TO OUR NORTH WILL JUST
PRODUCE PTLY CLDY SKIES.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
OUR WEATHER WILL BE QUIET TO START THIS PERIOD AS STRONG HIGH
PRESSURE STRETCHING FROM EASTERN ONTARIO TO QUEBEC HELPS SUPPRESS A
VERY SIGNIFICANT SNOW STORM ALONG THE MID ATLANTIC COAST FROM
AFFECTING OUR AREA. THE NORTHERN EDGE OF THE PRECIPITATION SHIELD
FROM THE STORM WILL BE RIGHT NEAR THE PENNSYLVANIA BORDER. WE WILL
RETAIN CHANCE PROBABILITIES ALONG THE PENNSYLVANIA BORDER IN THE
MORNING AND THEN PUSH IT QUICKLY SOUTH. PROJECTED SOUNDINGS FROM
BOTH THE NAM AND GFS INDICATE A SHALLOW LAYER OF COLD AIR FLOWING
ACROSS LAKE ONTARIO WITH JUST ENOUGH MOISTURE IN THE CRYSTAL GROWTH
REGION TO KEEP IN A CHANCE OF FLURRIES ACROSS A COUPLE LAYERS OF
COUNTIES SOUTH OF LAKE ONTARIO.

AS THE EAST COAST SYSTEM MOVES WELL OFF THE COAST SATURDAY NIGHT AND
SUNDAY THE COLD AIR WILL DEEPEN OVER US AND THE STEERING FLOW WILL
BECOME MORE NORTHERLY. WE WILL HAVE A CHANCE OF FLURRIES IN THE
FORECAST FROM THE LAKE ONTARIO SHORE SOUTHWARD INTO PENNSYLVANIA
SATURDAY NIGHT AND UP THE PROBABILITIES FOR MEASURABLE SNOW TO 35
TO 40 PERCENT FOR AREAS SOUTH AND SOUTHEAST OF LAKE ONTARIO FOR
SUNDAY AND SUNDAY NIGHT. TEMPERATURES WILL AVERAGE 5 TO 8 DEGREES
BELOW NORMAL AS THE SOURCE REGION FOR OUR AIR IN THE LOW AND MID
LEVELS OF THE ATMOSPHERE WILL BE THE JAMES BAY REGION.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
COLD WEATHER WILL CONTINUE MONDAY BUT A RIDGE OF HIGH PRESSURE
BUILDING EAST FROM THE CENTRAL LAKES WILL LIMIT ANY LEFTOVER SNOW
SHOWER ACTIVITY TO AREAS MAINLY EAST OF ROCHESTER.

LATEST MODEL OUTPUT CONTINUES TO DIG AND CLOSE OFF A NORTHERN STREAM
UPPER LOW OVER THE NORTHERN PLAINS TUESDAY AND THEN MOVE IT ACROSS
OUR REGION WEDNESDAY AND OFF THE COAST THURSDAY. WE BELIEVE THAT
THAT WE WILL EVENTUALLY HAVE TO INCREASE PROBABILITIES WITH THIS
SYSTEM BUT WITH THE TRACK RIGHT OVER US AND A PROJECTED TRANSFER OF
ENERGY TO THE COAST WE WILL KEEP CHANCE PROBABILITIES AT THIS TIME.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A STORM SYSTEM WILL BRUSH THE SOUTHWESTERN PORTION OF NYS OVERNIGHT
WITH SNOW BEFORE ADVANCING TO THE COASTLINE. GUSTY NORTHEAST WINDS
WILL BE FELT EVERYWHERE WITH THIS STORM SYSTEM ESPECIALLY OVERNIGHT. WITH
COLDER AIR PULLED ACROSS LAKE ONTARIO EXPECT SNOW SHOWERS TOMORROW
TO THE SOUTH AND WEST OF LAKE ONTARIO.

BY REGION...FOR THE SOUTHERN TIER INCLUDING THE KJHW TERMINAL EXPECT
CIGS TO LOWER TO LOW MVFR FLIGHT CONDITIONS THIS EVENING WITH THE
SNOW REACHING TO NEAR THE KJHW TERMINAL LATE THIS EVENING AND INTO
THE EARLY MORNING HOURS. WITH UNCERTAINTY AS TO WHETHER THE MAIN
SNOW SHIELD WILL ACTUALLY REACH KJHW...OR REMAIN JUST TO THE
SOUTH...LEFT VSBYS AS VFR WITH JUST A TEMPO MVFR. SNOW WILL EXIT THE
REGION OVERNIGHT WITH JUST MVFR CIGS REMAINING INTO SATURDAY
MORNING.

FOR THE NIAGARA PENINSULA AND THE GENESEE VALLEY...INCLUDING
KBUF...KIAG AND KROC. MVFR CIGS WILL REMAIN THROUGH MUCH OF THE
TAF...ALTHOUGH THEY MAY RISE TO LOW VFR AT TIMES THROUGH THE FIRST
HALF OF THE TAF PERIOD. WINDS WILL INCREASE LATER IN THE AFTERNOON
AND EVENING WITH GUSTS 20 TO 25 KNOTS. EXPECT THE SOUTHEASTERN
SNOWSTORM TO REMAIN AWAY FROM THESE TAF SITES...HOWEVER A NORTHEAST
FLOW OF COLDER AIR ACROSS LAKE ONTARIO WILL GENERATE SNOW SHOWERS
TOWARDS DAWN...AND REMAINING THROUGH MUCH OF THE DAY SATURDAY. THESE
SNOW SHOWERS WILL IMPACT AREAS CLOSER TO THE SHORELINE...AND FOR NOW
WILL MAINTAIN VFR VSBYS WITH THIS ACTIVITY. HOWEVER VSBYS MAY
LOWER...AND SUBSEQUENT SHIFTS WILL HAVE TO MONITOR THIS.

FOR THE EASTERN LAKE ONTARIO REGION INCLUDING THE KART
TERMINAL EXPECT VFR FLIGHT CONDITIONS THROUGH THE TAF PERIOD.

OUTLOOK...
SATURDAY NIGHT...MVFR CONDITIONS SOUTH OF LAKE ONTARIO WITH A CHANCE
OF LIGHT SNOW SHOWERS.
SUNDAY AND MONDAY...VFR. CHC OF SNOW SHOWERS SE OF LK ONTARIO.
TUESDAY...VFR.
TUESDAY NIGHT AND WEDNESDAY...MVFR WITH SNOW LIKELY.

&&

.MARINE...
WINDS WILL NOT BE FACTOR TODAY BUT TURN NORTHEAST AND BECOME BRISK
TONIGHT AND SATURDAY...BACKING TO NORTH AND NORTHWEST AS A
MAJOR STORM SYSTEM PASSES WELL TO OUR SOUTH. WE WILL LIKELY NEED
SCA'S FOR LATE TONIGHT AND SATURDAY ESPECIALLY FOR THE WESTERN HALF
OF LAKE ONTARIO. NOTHING WILL BE HEADLINED WITH THIS EARLY MORNING
FORECAST CYCLE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAGE
NEAR TERM...JJP/THOMAS
SHORT TERM...SAGE
LONG TERM...SAGE/SFM
AVIATION...THOMAS
MARINE...SAGE/SFM
Hazardous weather outlook, Feb 5, 5:25 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
525 AM EST FRI FEB 5 2010

NYZ001>008-010>014-019>021-085-061030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
525 AM EST FRI FEB 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-061030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
525 AM EST FRI FEB 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.